Hail, Saratoga
- When
- July 8, 3:25 PM EST
- Where
- Saratoga County, Halfmoon
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.833, -73.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 8, 2:30 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY, NY 330 PM EDT THU JUL 8 2004 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL CONTINUE TO SLOWLY MOVE THROUGH THE REGION TONIGHT. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE SYSTEM...WILL PUSH THROUGH THE REGION LATE TONIGHT AND EARLY FRIDAY MORNING. AN UPPER LEVEL DISTURBANCE WILL KEEP THE THREAT OF SHOWERS ACROSS THE ADIRONDACK REGION EARLY ON FRIDAY. AFTER THAT...HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE WEEKEND. && .SHORT TERM (TONIGHT AND FRIDAY)... VIS SAT PICTURE SHOWING A LINE OUT AHEAD OF THE ACTUAL COLD FRONT WHERE ANY ACTIVITY SHOULD HAVE A CHANCE OF DEVELOPING THIS EVENING. JET REGION AT 250 SHOWS US IN THE LEFT FRONT QUAD. LATEST KENX RADAR SHOWING SOME WEAK POP UP STORMS ON THE SCOPE. NO MAJOR DEVELOP NOTED UPSTREAM OF THE AREA TODAY...DO NOT ANTICIPATE ANY MAJOR OUTBREAK THIS EVENING. LOOKING AT THE RUC ANALYSIS...GOOD DIVERGENCE ALOFT...HOWEVER AT THE SURFACE...NO CONVERGENCE. SURFACE DEWPOINTS AT 18Z IN THE UPPER 60S...WITH TEMPS RIGHT AROUND 80...WITH THE EXCEPTION OF EXTREME SOUTHERN NEW YORK. AT THE 850 MB LEVEL... DEWPOINTS ARE GENERALLY IN THE 8 TO 12 DEGREE RANGE. FLOW AT 850 LOOKS RELATIVELY WEAK. AT 500 MB...THE 12Z MAX WIND SPEED UPSTREAM OF THE TROUGH AGAIN LOOKS TO BE RELATIVELY WEAK FOR CONVECTION. MODELS SHOWING BEST AREA OF UPWARD MOTION LIES ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. OVERALL...NOT OVERLY IMPRESSED WITH THE ENVIRONMENT CONDITIONS FOR ANY MAJOR STORMS THIS EVENING. BOTTOM LINE...WILL INCLUDE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING. ON FRIDAY...THE UPPER LEVEL LOW/TROF STILLS LINGERS IN THE AREA THROUGH FRIDAY MORNING. WILL KEEP IN A CHANCE OF SHOWERS ACROSS THE EXTREME NORTHERN ZONES WITH THIS FEATURE FOR THE FIRST PART OF THE DAY. BY LATE IN THE AFTERNOON...UPPER LEVEL TROUGH SHOULD EXIT THE REGION AS HIGH PRESSURE BUILDS INTO THE REGION. && .LONG TERM (SATURDAY THROUGH WEDNESDAY) HIGH PRESSURE BUILDS INTO THE REGION ON SATURDAY AND SUNDAY...FLATTENING OUT OUR FLOW. MODELS INDICATING ANY PRECIPITATION WILL STAY TO OUR SOUTH AND WEST DURING THE DURATION. BY MONDAY...THINGS GET UNSETTLED AGAIN AS A LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES MOVES EASTWARD. AT THIS TIME IT LOOKS LIKE OUR SOUTHERN TWO THIRDS OF THE AREA COULD SEE SOME MEASURABLE PRECIP WITH THIS...SO WILL CONTINUE WITH A CHANCE OF RAIN. ON TUESDAY AND WEDNESDAY A SERIES OF LOWS WILL MOVE THROUGH THE REGION. WILL PUT IN A CHANCE OF SHOWERS EACH DAY. && .AVIATION...CEILINGS AND VISIBILITIES WILL GENERALLY BE IN THE VFR RANGE THIS EVENING...WITH THE EXCEPTION DURING THUNDERSTORMS. BEST AREA FOR SHOWERS AND THUNDERSTORMS LOOKS TO BE ACROSS THE NORTHERN THIRD OF THE RTE AT KGFL WHERE CEILINGS AND VISIBILITIES COULD DROP BELOW THE IFR RANGE. ACROSS THE SOUTHERN TWO THIRDS OF THE RTE...SHOWERS AND TS ARE POSSIBLE THROUGH MIDNIGHT ALTHOUGH NORTH AS HEAVY AS THE NORTHERN THIRD. && .HYDROLOGY... THE HEAVIEST RAIN FELL ACROSS HERKIMER COUNTY LAST NIGHT WITH SOME LOCATIONS RECORDING UP TO 4 INCHES OF RAIN. WITH THE MODELS INDICATING THIS AREA FOR THE BEST UPWARD MOTION. THIS SITE WILL HAVE TO BE CLOSELY MONITORED FOR FLASH FLOODING WITH THE NEXT ROUND OF STORMS TONIGHT. RVS ISSUED FOR THE MOHAWK VALLEY REGION. && ALY WATCHES/WARNINGS/ADVISORIES... NY...NONE. VT...NONE MA...NONE. CT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 522 AM EDT THU JUL 8 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY THE STORM PREDICTION CENTER HAS THE LOCAL AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR MID TO LATE THIS AFTERNOON. A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON CUTTING INTO A MOIST AND UNSTABLE AIRMASS. SCATTERED THUNDERSTORMS WILL FORM AHEAD OF THE COLD FRONT. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND HAIL. IN ADDITION...HEAVY DOWNPOURS ARE POSSIBLE WHICH COULD LEAD TO LOCALIZED FLOODING. THE ACTIVITY WILL BEGIN TO WEAKEN WITH THE LOSS OF DAYTIME HEATING IN THE EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Albany radar (KENX), 39 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412859.